My doctor recently switched me from Paxil to Wellbutrin due to the decreased sex drive of Paxil. Otherwise Paxil was working well for me. Anyway, my issue is that it was a direct switch, no weaning off of Paxil and I think I'm having the withdrawal. I thought the Wellbutrin would just sort of take over, but I don't think that is the case. I didn't think to ask my doc, and the soonest I can get back to see him is Monday. It's been 5 days w/o Paxil and 4 with Wellbutrin. Any ideas how long I'm going to feel this way? I feel really fluey. Nausea, constant headache, minimal appetite, cold/hot flashes, clumsy, and just feeling WEIRD! Is there anything I should/can do? Should I resume the Paxil and wean off or is it too late for that now and I just have to suffer thru? It SUCKS! I run my own business and that has been rather challenging feeling like this.
It's my understanding that even if another med is being started that paxil should still be tapered but I could be wrong.The reason it's done this way is that it takes awhile for the new med to build up in your system.
Even if you can't get back to see your doctor until Monday isn't there some way you contact him by phone and tell him what's going on?
The other option would be to check with the doc over in the mental health expert forum and see what advice he can give you.
Paxil is a med that should be stopped very slowly, even if you are starting a new med. It could take several weeks for the Wellbutrin to be working fully, and in the meantime, it does sound like you are having withdrawal symptoms from the Paxil. At this point, I don't think your doctor would have you go back on the Paxil since it has been almost a week off it, but I would give them a call just in case. Paxil can be nasty to come off of.
Paxil withdrawal is nasty. It gave me severe fear of anti-depressants. The one time I gave in I spent a brief time in Effexor hell, which is even nastier, and probably dangerous.
I don't do any antidepressants anymore. I'd rather face my own demons than more side effect hell.
Thanks for all of your helpful comments. The nausea seems to have finally subsided and my appetite was back with a vengeance today, thankfully. I have the hardest time dealing with nausea. I do feel physically better today. Emotionally, however, is another story! Still headachey and dizzy, and definitely feeling the anxiety coming back which kind of scares me. Near tears a few times today, which hasn't happened in a looong time. I hope this is nearing the end but only time will tell. At least I know the Wellbutrin will kick in eventually. I never knew this 'dark side' of Paxil, and I hope more new patients are aware of this affect. Never thought I'd ever be going through any sort of withdrawal in my life! "This, too, shall pass"
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.